I was taking 60 mg IR of Adderall per day, but that just wasn't cutting it. What needed to be done was upping my dose to 90 mg. My doctor doesn't like to go above 60 mg so we decided on something else. He started me on 80 mg Vyvanse per day with 20 mg IR Adderall as a PRN. I've never taken Vyvanse so here will come the onslaught of questions. What can I expect from the switch? Will there be a noticeable difference in effectiveness between the two? Is Vyvanse like Adderall where if you drink too much vitamin C or ascorbic acid it nullifies the effects? How long does Vyvanse usually last for? Is Vyvanse better than Adderall XR (I have tried Adderall XR, didn't last as long as I would have hoped it would). I guess I'm just looking for any answers to all the questions anyone could think of when switching from Adderall IR to Vyvanse. Thanks a bunch group and I hope all is well.
Just got switched from Adderall to Vyvanse?
Question posted by K-Lab on 28 Jan 2014
Last updated on 24 February 2022
This question has also been asked and answered here: Adderall vs Vyvanse - What's the difference between them?
I have to add, to anyone saying the max dose is 70 and they should switch their doctor, on the contrary, 70 is the recommended dose. A psych doctor can absolutely prescribe 2 even 3 times this milligram and it’s absolutely legal. We’re it not, the prescriptions wouldn’t even be filled by the pharmacy, they have rules to remain in compliance with laws for a reason. It’s suggested and recommended. Not a must. Actually I admire a doctor who will go against the grain to make sure his patient is adequately medicated. I have friends on 220 milligrams. And the doctor suggested it, and is also extremely knowledgeable and compliant. Every case is different because no one person has the exact same weight body mass or metabolism which all 3 effect how long or short you have effectiveness. That’s why there is no such thing as a max dose for anyone unless it’s like pain pills as those are rarely prescribed anymore. People titrations and taper multiple times to find a perfect dose. Case by case. Don’t switch your doctor.
Both medicine are very similar. But there is nothing out there like Adderall. Adderall is a very intelligent medication of its own if used properly, but can also be very dangerous. Vyvanse is similar but different. I've noticed I didn't eat as much as I would have liked to on the adderall, but while on the vyavanse I actually had a appetite.
I can say I’ve been there and done that! I love the IR Adderall due to the potency. I tried the Adderall XR and it’s just not for me. The vyvanse doesn’t last longer than Adderall EX What you will miss is the instant release. Vyvanse is very effective for me It actually allows me to focus way better than Adderall EX and IR. But everybody is different on which works for them. Vyvanse doesn’t have a generic so you will 100% get grade A products and you are on a very high dose. You mentioned 80 mg but the Max dose is 70mg they don’t make 80mg. Adderall makes me more of a “speed” and Vyvanse makes me have a better focus and it lasts all day. You will just have to adjust to the extended release I recommend Vyvanse.
Vyvanse is terrible. A 30mg Adderall is equivalent to 70mg of vyvanse. Make sure they up the dose by a lot if they are switching you. And in my opinion the effect is a lot weaker with vyvanse.
80 mg of Vyvanse is quite a high dosage. The highest dosage the pill comes in is 70 mg. I'm guessing that your doctor prescribed 40 mg, twice daily? I've found that when you drink water it helps to keep it going longer. Also, I eat oatmeal in the morning and that seems to give it a smooth onset.
I am not a doctor and don't know where you live but the maximum your supposed to be prescribed is 70mg of vyvanse a day and 70mg of adderall a day. If that does not help than maybe something else needs to be prescribed or looked into regarding how you feel.
If you are having extreme symptoms of ADHD or ADD, it can turn out to be something else and i would go to a different doctor soon. If the Maximum recommended amount of both medications aren't helping than you could have a different diagnosis than ADHD or ADD and not know it.
I would explore different options and go to a better and different doctor.
Don't switch. Vyvanse is absolutely useless. I was switched from 40 mgs adderall to 70 mg Vyvanse. My life has gone to sh^t. I've been in two wrecks, I've lost 2 jobs in six months, I have zero working memory. Far as I can tell, vyvanse was created because adderall XR became generic.
I've been taking Vyvanse 70mg for several years now. At my Dr appt this week I mentioned that I have no energy in the afternoon & in evening when I get home. In addition to Vyvanse 70mg my Dr prescribed Adderall 10mg to take by 3pm. Has anyone else had a similar experience? Thanks!
Sorry to tell you this, but you need a new doctor, maximum dosage is 70mg a day for vyvanse, and then adding 20mg of Adderall to that, not good for your health.
The only thing I know is that vyvanse goes through the stomach not the liver. So it goes in and out of your body within a day.
I have been on Adderall IR for over 10 years total now. While I have not tried Vyvanse, I was prescribed Ritalin IR for about 6 months several years ago and it made me feel incredibly calm from the first dose. I stopped taking it because the longer I was on it, the more my personality & creativity etc. felt flat. And that led to me feeling down of course etc... but my take on Methylphenidate (two ex-boyfriends of mine were on the longer-acting Concerta, and I have worked closely with children on various stimulant rxs) is that it seems to produce less of that jumpy sort of reaction than Adderall. And Vyvanse is closer in
structure to Adderall than Ritalin is, so I thought I would just mention my experience (also, both of my exes had tried Adderall and it made both anxious/shaky, but both also did really well on Concerta). I was initially put on Adderall XR and found it felt smoother (but bad crash at end of work day for me etc.) than the IR version initially. However, you are still adjusting to the Adderall, it is very new to your system. These side effects may dissipate after a little while. If you still feel shaky and cannot sleep (it is usually recommended not to take your last dose past a certain time, usually by late afternoon to help prevent insomnia with it) after a few days, please call your doctor. Best of luck to you!
I was wondering if someone could give me a little advice. I have just been prescribed Adderall and it kind of hypes me up/ gives me the jitters a bit. I just started taking 2x10mg a day. I know I probably should give it a couple of days to get use to it and maybe take a smaller dosage first starting off, but I was up until like 2am last night.
Is Vyvanse any different?
Vyvanse is also a CNS stimulant. The difference is, Adderall starts out as amphetamine when it is ingested. Vyvanse is a slightly different chemical. When Vyvanse is metabolizing, the compound afterward (metabolites) is the amphetamine. The theory is that by introducing it to your body as a more complex form, the effect of having the metabolized by product consist of the amphetamine will increase plasma levels and therefore the bioavailability of the drug. It's worth a shot. I say go for it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.